MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL; CEMENTLESS ACETABULAR CUP
Catalog Number 01.32.162DH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 january 2019: lot 157832: (b)(4) items manufactured and released on 21 april 2016.Expiration date: 2021-04-13.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During the primary hip surgery, the 62mm cup would not seat into the acetabulum.The surgeon removed the 62mm cup and implanted a 64mm cup with no issues.This caused a 5 minute delay in the case and the surgery was completed successfully.The agent stated the issue was discovered during the impaction phase and stated that the cup was loose inside of the acetabulum and would not fixate.The surgeon then elected to move up to the larger size cup.

Brand Name
MPACT ACETABULAR SHELL
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8207996
Report Number3005180920-2018-01046
Device Sequence Number2792155
Product Code LPH
UDI-Device Identifier07630030810978
UDI-Public07630030810978
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Catalogue Number01.32.162DH
Device Lot Number157832
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;